Mississippi, 2007

Hail and Lightning Strike in Mississippi, June 11, 2007

June 11, 2007 · NWS JAN · 2 events in 1 county or zone

Isolated to scattered thunderstorms developed across the southern portion of the region with a few becoming strong and one reaching severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Isolated to scattered thunderstorms developed across the southern portion of the region with a few becoming strong and one reaching severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 2:12 PM CST, 47 minutes earlier.

Area forecast discussion, Jun 11, 2:12 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT MON JUN 11 2007

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) HIGHS TODAY
POKED UP TO BETWEEN 94-98F AS THE DRIER AIR MIXING DOWN SENT
DEWPOINTS INTO THE 50S AGAIN FOR CENTRAL AND ERN MS. ISOLATED TSRA
OVER SRN MS MOVING VERY LITTLE BUT GENERALLY DRIFTING SWD...LOOK FOR
THESE TO DISSIPATE AROUND SUNDOWN. THE MID-UPPER ANTICYCLONE QUITE
APPARENT ON VAPOR SATELLITE IMAGERY IN SERN TX DRIFTING SLOWLY SWWD
WITH WARMING MID LEVEL TEMPERATURES ACROSS THE LOWER MS VALLEY.
EXPECT A LITTLE HIGH LEVEL CLOUD COVER FROM THE CONVECTION IN THE
OZARKS TO MOVE OVER THE CWFA TONIGHT AND THIN OUT BEFORE MORNING.
MODELS PERSIST IN KEEPING PWATS AT 1.5-1.7 INCHES UNTIL THE BACKDOOR
MID LEVEL TROUGH DROPPING DOWN THE APPALACHIANS CROSSES OUR REGION
TUESDAY EVENING. THE BIG QUESTION ON TUESDAY WILL BE THE POSITION OF
A WEAK BOUNDARY NOW ALONG THE RED RIVER VALLEY IN LA. BOTH NAM12 AND
GFS ARE PRETTY BLEAK WITH ANY ORGANIZED RAINFALL TUESDAY. HOWEVER...
GFS TENDS TO DRIFT THE SURFACE BOUNDARY EWD INTO SRN MS TO COMBINE
WITH ANY SEA BREEZE ACTIVITY TUESDAY AFTERNOON SO WILL KEEP BEST POPS
IN THE CHANCE CATEGORY ACROSS SRN MS INTO NERN LA AS A RESULT.

A BIGGER SURGE OF MID LEVEL DRIER AIR ARRIVES TUESDAY NIGHT WITH
PWATS DROPPING TO LESS THAN 1 INCH AND TEMPORARILY ENDING ANY HOPE
FOR RAIN. AT LEAST SOME SLIGHLY COOLER LOW LEVEL TEMPERATURES WILL
ALSO FOLLOW THIS TROUGH PASSAGE WITH OVERNIGHT LOWS DIPPING BACK INTO
THE 60S FOR MANY LOCATIONS. OTHER THAN THE POPS BEEN BUMPED UP ACROSS
THE SRN CWFA...HAVE RAISED MAV MOS HIGHS ONCE AGAIN FOR TUESDAY AND
LOWERED AFTERNOON DEWPOINTS./40/

LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...MODELS CONTINUE TO SHOW
THE CWA UNDER NORTHERLY FLOW AS THE REGION REMAINS WEDGED BETWEEN AN
UPPER TROUGH TO THE EAST AND AN UPPER RIDGE TO THE WEST. THIS
SCENARIO WILL CONTINUE THROUGH MUCH OF THE PERIOD BEFORE THE RIDGE
BEGINS TO BREAK DOWN NEAR THE LATTER PART OF THE WEEK AND INTO THE
WEEKEND. DURING THIS TIME MODELS CONTINUE TO INDICATE A CUTOFF LOW
FORMING IN THE SOUTHERN PLAINS AND MAKING ITS SLOW PROGRESSION
SOUTHEAST DURING THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.
THIS FEATURE COUPLED WITH THE WEAKENING RIDGE SHOULD ALLOW BETTER
RAIN CHANCES TO EXIST FOR THE WEEKEND.

STAYED CLOSE TO GUIDANCE FOR ALL PERIODS WITH THE EXCEPTION OF POPS
FOR WEDNESDAY.  12Z MAV NUMBERS WERE MUCH LESS THAN PREVIOUS
GUIDANCE FOR WEDNESDAY. THIS IS LIKELY DUE TO THE 12Z RUN DEPICTING
A MORE ROBUST RIDGE BUILDING FARTHER EAST INTO THE AREA.
HOWEVER...WITH SOME WEAK LOW LEVEL THETA-E RIDGING PRESENT ACROSS
THE SOUTH...I WOULDNT RULE OUT AN ISOLATED SHOWER OR STORM
DEVELOPING OVER THIS AREA DURING THE HEAT OF THE AFTERNOON...HENCE
ILL STAY A LITTLE ABOVE THE 12Z POPS FOR WEDNESDAY IN THE SOUTH.

NO OTHER CHANGES WILL BE MADE THIS AFTERNOON THROUGH THE EXTENDED
PORTION OF THE FORECAST.  THE PREVIOUS LONG TERM DISCUSSION FOLLOWS.
/28/

WEDNESDAY THROUGH NEXT MONDAY...THE MEDIUM RANGE MODELS AND
ENSEMBLES CONTINUE TO SHOW AN OMEGA TYPE PATTERN...WHICH WILL BE
CENTERED ACROSS THE GREAT LAKES. THIS WILL CONTINUE FOR THE REST OF
THE WORK WEEK AND WILL BREAK DOWN BY THE WEEKEND. THE NORTHERN
STREAM WILL BECOME ACTIVE THIS WEEKEND AS WE GET CAUGHT BACK INTO A
FLAT UPPER RIDGE. THE EUROPEAN MODEL TRIES TO BREAK DOWN THE UPPER
RIDGE WITH AN UPPER TROUGH COME TOWARD THE PLAINS BY SUNDAY EVENING.
ON AN OUTLIER THE DGEX TRIES TO DEAL WITH A CLOSED LOW OVER
NORTHWEST FLORIDA...WHICH WILL BE DISCARDED. LOCALLY WE WILL HAVE A
GOOD 850 THETA-E AXIS OF 335 PLUS AIR...WHICH WILL HELP WITH SOME
MCS DEVELOPMENT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA INTO
SOUTHWEST MISSISSIPPI FOR WEDNESDAY AND THURSDAY. SPC PUT IN 5
PERCENT DAY 3 FOR PORTIONS OF NORTHEAST LOUISIANA INTO THE SOUTHERN
PORTION OF CENTRAL MISSISSIPPI...WHICH COULD HAVE A FEW STRONG
STORMS. WILL NOT PUT IT IN THE HWO FOR NOW.  THE THETA-E AIR WILL
WEAKEN SOME ON FRIDAY AS THE OMEGA RIDGE BEGINS TO BREAK DOWN. A CUT
OFF LOW WILL DEVELOP OVER THE SOUTHERN PLAINS BY FRIDAY...WHICH WILL
AID IN BRINGING SOME GULF MOISTURE TOWARD THE REGION FOR FRIDAY INTO
SATURDAY. THE CLOSED LOW WILL SINK SOUTH OVER THE WEEKEND...WHICH
WILL PUSH THE GULF MOISTURE SOUTH OF THE REGION BY SUNDAY. WITH THIS
TYPE OF PATTERN DO NOT SEE ANY GOOD RELIEF RAINS FOR THE PERIOD. SO
WILL STICK CLOSE TO LOW MEX POPS FOR THE PERIOD. AS FAR AS TEMPS ARE
CONCERN MADE SLIGHT ADJUSTMENTS TO MEX AND ENSEMBLES HIGHS...WHICH
WILL BE GOING FOR THE LOWER 90S IN GENERAL. FOR OVERNIGHT LOWS THE
MODELS DO BRING IN SOME DRYER AIR FROM THE NORTHEAST...WHICH WILL
BRING MOST LOWS IN THE 60S. MADE A SLIGHT ADJUSTMENT TO MEX AND
ENSEMBLE NUMBERS. ONCE AGAIN MODEL SKY COVERAGE WAS WELL
OVERDONE...SO MADE SOME DOWNWARD ADJUSTMENTS. /17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH ONLY
SCATTERED 4-6K FOOT CUMULUS FIELDS 16-23Z. LOCATIONS ACROSS HIGHWAY
84 AND W OF THE MS RIVER VALLEY WILL HAVE ISOLATED SHRA/TSRA UNTIL
ABOUT 01Z THIS EVENING...POSSIBLY AFFECTING KHBG. LOOK FOR MORE MVFR
LATE TONIGHT IN PATCHY LIGHT FOG/HAZE MAINLY ALONG MS RIVER AND IN
S MS WHERE RAINFALL OCCURRED DURING THE AFTERNOON./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  94  66  93 /   6  10   7   4
MERIDIAN      66  95  64  92 /   5   8   7   4
VICKSBURG     67  93  67  92 /  12  13   6   5
HATTIESBURG   68  96  68  93 /  14  28   5  10
NATCHEZ       68  96  67  91 /  16  28   5  12
GREENVILLE    69  91  67  92 /  10  11   6   4
GREENWOOD     66  93  65  93 /   7   7   7   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 11, 1:31 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 11 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
231 PM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jun 11, 2:42 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT MON JUN 11 2007

MSZ061-112110-
FRANKLIN MS-
342 PM CDT MON JUN 11 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BUDE AT 342 PM CDT.
THE STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 lightning. Local standard time, as filed.

Hail, Franklin

When
June 11, 2:59 PM CST
Where
Franklin County, 1.18 mi E of Meadville
Measured
0.75 in hail
Reported by
County Official
Coordinates
31.470, -90.880

Lightning, Franklin

When
June 11, 3:03 PM CST
Where
Franklin County, 0.59 mi E of Meadville
Property damage
$7,000
Reported by
Public
Coordinates
31.470, -90.890

Lightning struck a tree and caused a power surge to the house adjacent to it. Some interior electrical damage was done. The bark from the tree also exploded and broke out several windows at the house.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38043, 38044.